HRT and mood swings?

liz_hFebruary 8, 2008

I just started Combi-Patch for hot flashes. It has reduced but not eliminated them. But I now find myself getting almost weepy at times for no particular reason. I even got very upset over an episode of Law & Order! Has anyone else experienced this? Is this a question of adapting to the hormones, or is it likely to continue?

My doctor said she prescribes either this patch or oral bio-identical hormones. She has a slight preference for the patch as the dosage is less. ALso, my insurance doesn't cover any compounded medications, but I'm willing to consider them.

Thank you for reporting this comment. Undo
bullsigh

I have read that it takes at least 3 months for HRT to kick in. Until then you may experience some low estrogen symptoms. Weepiness can be a symptom of low estrogen. Perhaps it is just too soon to tell but perhaps you could call you Dr.s office and ask someone there.

Bullsigh

    Bookmark   February 9, 2008 at 6:40PM
Thank you for reporting this comment. Undo
liz_h

Thanks bullsigh. I'll give my dr. a call. In my case, the extreme moodiness didn't kick in until I started the HRT at age 51. I don't know if waiting until full menopause made the difference. Once I started the patch I had a sudden increase in estrogen. At least Today I feel sane!

    Bookmark   February 10, 2008 at 1:32AM
Thank you for reporting this comment. Undo
plumbly22

I've been on the combi patch for almost a year now... I don't remember getting weepy at all... but I was already at my wits end with my life/family/insomnia/hot flashes prior to starting the patches that as long as all those things improved I probably wouldn't have noticed anything else going on! I do remember that the dr was very insistent that I come back I think in 6 weeks and then at another 6 week point when I started them, to make sure all was ok and that dose levels didn't need to be higher... supposedly this patch is the lowest HRT available?? anyway, I think the schedule was 6 weeks, 3 months, then 6 months later, and then 1 year from the sttart... thus I see the dr again next month...

Give it some time... do you have a followup appointment scheduled? If not, maybe that's in order for the dr to re-assess your and the dosage.

Isn't it wonderful to start to feel semi-normal once again??? My 15 yo DD calls them my 'happy hormones' and if I'm at all crabby will ask if my patch is due to be changed!!!!

    Bookmark   February 17, 2008 at 7:56PM
Thank you for reporting this comment. Undo
liz_h

The weepiness and emotional lability didn't last long - 2 weeks or less. The good news is that the hot flashes have almost gone. The bad news is that I also had a period again! I don't know why I thought they had finally stopped - it hadn't been nearly a year, I guess it was wishful thinking.

    Bookmark   February 18, 2008 at 10:11PM
Thank you for reporting this comment. Undo
njw753

I do the bioidentical hormone pellets. They changed my life completely!

My gyn does blood labs and implants the pellets in my hip about every 3-4 months. It is the easiest method I have found and I feel better than I have in years! The pellets took care of all my menopausal symptoms and more!

    Bookmark   March 16, 2008 at 7:35PM
Thank you for reporting this comment. Undo
beauty2009

hi what are biodentical hormone pellets what are they for im 46 and perimenopausal i have no medication for my symptoms ie palpatations hot sweats panic attacks the only thing im taking which is helping is magnesium and calcium when i get the palps bad

    Bookmark   June 21, 2009 at 4:27AM
Sign Up to comment
More Discussions
Aches when getting out of bed, or after sitting
I have been wondering if the following is a symptom...
phyldelux
7 days short of a year without a period then BAM!
Bottle of wine has been waiting for 11/7 to celebrate...
Amy-from-Westport
dental woes and menopause
After reading some of the posts here, I feel I can...
janeinspace
Very long menstrual period
Hello, I've been worrying for the past few days, can't...
Mtn_Girl
Anyone got relief for palpitations?
Hi everyone. I'm 52 and I've been going thru menopause...
grandmapoo
© 2015 Houzz Inc. Houzz® The new way to design your home™